MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDO ANCHOR SYSTEM - HELI-FX AAA; ENDOVASCULAR SUTURING SYSTEM

MEDTRONIC IRELAND ENDO ANCHOR SYSTEM - HELI-FX AAA; ENDOVASCULAR SUTURING SYSTEM
Model Number HG-16-62-28
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/14/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A heli-fx applier and guide were used for the endovascular treatment of a patient.  it was reported that during the index procedure, after the physician implanted, the first endoanchor, the guide and the applier became deformed, with the wires becoming exposed.The physician was able to deflect the guide catheter but was not able to torque the entire sheath.It was also reported that the applicator failed.Per the physician the cause of the event was anatomy related, due to the tortuosity of the iliac arteries.However, as per the physician, the tortuosity does not explain the mechanical failure regarding the structural integrity of the sheath which no doubt contributed to loss of maneuverability.The physician also stated that the patient had no harm as a result of this malfunction due to the fact that the sheath was constrained within another guide sheath.No clinical sequelae were reported and the patient is fine.
 
Additional Manufacturer Narrative
Device evaluation summary: a review of the device manufacturing documentation did not reveal any anomalies.It was reported that the physician experienced difficulties torquing the guide resulting in the failure of the structure of the guide.Analysis of the guide confirmed the guides outer pebax layer, braid wire and ptfe liner were torn and damaged.The kevlar remained intact.A photo of the device received from the account confirmed the damage to the guide.The twisting evident at the tear site indicated that the tip of the guide may have been deflected as the device was torqued; however as procedural films were not provided this cannot be confirmed.It is possible that due to the tortuous nature of the iliac arteries the guide may have been over torqued during advancement and/or positioning.Advancement and retraction of the applier within the guide may have contributed to the deformation.It appears the cause of the deformation to the guide was likely related to the patient anatomy.This failure mode will continue to be monitored and trended.No additional preventive and/or corrective actions are required.Film evaluation summary: one (1) photo was received from the account.The photo captured severe damage to the guide.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDO ANCHOR SYSTEM - HELI-FX AAA
Common Device Name
ENDOVASCULAR SUTURING SYSTEM
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key8507950
Report Number2953200-2019-00489
Device Sequence Number1062646
Product Code OTD
UDI-Device Identifier00763000025267
UDI-Public00763000025267
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K140036
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/11/2019
Device Model NumberHG-16-62-28
Device Catalogue NumberHG-16-62-28
Device Lot Number0008916707
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/19/2019
Initial Date Received by Manufacturer 03/14/2019
Supplement Date Received by Manufacturer06/12/2019
Initial Report FDA Received Date04/12/2019
Supplement Report FDA Received Date06/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age83 YR
Patient Weight69